# SDR 20010613CW012

- Difficulty date: May 30, 2001
- Submitted: June 13, 2001
- Operation: General aviation
- Aircraft: N511AT
- Engine: Pwa JT15D1A
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 3028601
- Condition: Separated
- Location: Engine
- Part time: 2,717 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BACKGROUND:  THE 3028601 TURBINE BLADE INSTALLED ON THE JT15D-1A ENGINE HAVE A 3500 HOUR LIFE LIMIT.  THIS TURBINE BLADE TENDS TO CRACK AT THE AIRFOIL AND BREAK CAUSING EXTENSIVE DOWNSTREAM FAILURE/DAMAGE.  THE BLADE WILL TYPICALLY GROW IN EXCESS OF .007 INCH AND BREAK.  THIS USUALLY HAPPENS BETWEEN THE 1800-3000 HOUR MARK, DEPENDING ON ENGINE OPERATION.
